What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 13, 10:23 PM MST, 7 minutes earlier.
Area forecast discussion, Jul 13, 10:23 PM MST, 7 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1123 PM MDT Tue Jul 13 2021
.UPDATE...
Issued at 1018 PM MDT Tue Jul 13 2021
The line of thunderstorms will continue to march east during the
next couple of hours in a more unstable environment. The leading
edge of these thunderstorms contains some gusts between 40 and 50
mph and perhaps pea size hail. The line has shown some signs of
intensifying during the last 30 mins or so. As a result, we may
end up keeping the Severe Thunderstorm Watch in effect for another
hour longer.
&&
.SHORT TERM...(This evening through Thursday)
Issued at 245 PM MDT Tue Jul 13 2021
Primary concern over the next 12 hours is the potential for severe
thunderstorms across portions of southeast Wyoming and western
Nebraska late this afternoon through late this evening. There is
enhanced to slight risk for severe thunderstorms mainly north of
the North Platte River Valley, with Converse, Niobrara, Sioux, and
Dawes counties the primary risk area for strong damaging winds and
some large hail. This event should be later in the day, and don't
expect thunderstorms to really get going in this area until the
upper level trough/disturbance progresses eastward into the
eastern portion of Wyoming by this evening.
KCYS radar loop this afternoon shows widely scattered
thunderstorms across the I-80 corridor. This activity has been
sub-severe, but a few cells have been occasionally strong at times
with wind gusts around 50 mph and dime sized hail. Expect this
trend to continue into the evening hours since a strong CAP
inversion and 0-3km CIN exists further east across the plains.
Can't rule out a severe thunderstorm or two along/near the I-80
corridor, but confidence is low with relatively short durations
expected.
Current Watervapor loop shows the upper level trough/disturbance
moving into western Wyoming at this hour. This feature will be the
primary forcing responsible for the line of severe thunderstorms
forecast to push east across east central Wyoming and the northern
Nebraska panhandle this evening or late this evening respectively.
Glancing at the current convective environment up north shows that
there is still quite a bit of CIN east of the Laramie Range and
into western Nebraska as well. However, the forcing alone should
be enough to break the CAP inversion this evening. MLCAPE has
grown to 500 to 700 j/kg, and expect these numbers to continue
increasing with additional surface heating and midlevel cooling
associated with the upper level disturbance. High res guidance in
very good agreement with the timing and evolution of this line. So
kept high POP and worded the forecast for severe thunderstorms
along and north of a line from Douglas Wyoming to Alliance
Nebraska. Thunderstorms should push east of the Chadron/Alliance
area by midnight.
For Wednesday, cooler and more stable day with any thunderstorm
activity confined to areas near and in the mountains. The best
chance for thunderstorms look to be near the Black Hills,
including the northern Nebraska panhandle, and along and west of
the I-25 corridor. High temperatures in the upper 70s to mid 80s
are expected across the area, warmest over Carbon County. Similar
conditions expected on Thursday, but slight warmer with any
thunderstorm chances mainly confined to southeast Wyoming.
.LONG TERM...(Friday through Monday)
Issued at 220 AM MDT Tue Jul 13 2021
Friday...Ridging aloft becomes a little more pronounced with
temperatures a bit warmer than Thursday. Still though, there should
be enough low and mid level moisture for isolated to scattered late
day thunderstorms mainly near the Colorado state line.
Saturday...Maximum temperatures continue a slow warming trend.
Should see a slight decrease in late day shower and thunderstorm
coverage.
Sunday-Monday...Ridging aloft should limit shower and thunderstorm
coverage with isolated coverage at best. With low level upslope
winds east of Interstate 25, temperatures should remain about the
same as the previous days.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1118 PM MDT Tue Jul 13 2021
Some strong thunderstorms are moving through the Nebraska
panhandle impacting KBFF and KAIA with gusty winds, IFR
visibilities, and heavy thunderstorms and rain. MVFR to IFR
ceilings possible between 12Z and 21Z today for the Nebraska
panhandle TAF terminals. VFR conditions expected elsewhere with
some possible afternoon thunderstorms at KCYS and KLAR.
&&
.FIRE WEATHER...
Issued at 155 PM MDT Tue Jul 13 2021
Red Flag Warning remains in effect for some dry lightning across
southwest Carbon County this afternoon. Cancelled the Red Flag for
zones 307 and 308 (mainly Albany County) since thunderstorms have
produced wetting rainfall already, early this afternoon, with
Laramie Airport and areas around Laramie receiving 0.10 to 0.30
rainfall at this time. Otherwise, fire weather concerns are
expected to be low for the rest of the week due to lighter winds
and higher humidities Wednesday and Thursday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
UPDATE...REC
SHORT TERM...TJT
LONG TERM...RUBIN
AVIATION...LK
FIRE WEATHER...TJT
Hazardous weather outlook, Jul 13, 4:06 AM MST, 18 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
506 AM MDT Tue Jul 13 2021
NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-141115-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
506 AM MDT Tue Jul 13 2021
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Severe thunderstorms are expected this afternoon that will develop
along the Laramie Range and spread east into the Nebraska
Panhandle this evening. Golfball sized hail...damaging downburst
winds in excess of 70 mph and localized heavy rainfall are the
primary hazards.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Severe thunderstorms are again possible Friday that could produce
large hail and damaging downburst winds.
.Spotter information statement...
Spotter activation may be needed along and east of the I-25
Corridor after 2PM today. Spotters may be needed after 5 PM in the
Nebraska Panhandle through midnight tonight.
WYZ101-103>105-109-110-113-141115-
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Upper North Platte River Basin-
506 AM MDT Tue Jul 13 2021
This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Severe thunderstorms are expected this afternoon that will develop
across Carbon County after 11 AM and spread east through the
afternoon. High based thunderstorms will create little in the way
of rain and the main hazard will be dry lightning and damaging
downburst winds. Damaging downburst winds in excess of 60 mph will
be the primary hazards with thee storms.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
WYZ111-112-114-115-141115-
Southwest Carbon County-Sierra Madre Range-Snowy Range-
Laramie Valley-
506 AM MDT Tue Jul 13 2021
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Severe thunderstorms are expected this afternoon that will develop
across Carbon County after 11 AM and spread east through the
afternoon. High based thunderstorms will create little in the way
of rain and the main hazard will be dry lightning and damaging
downburst winds. A Red Flag Warning for Dry Lightning is in effect
for parts of Carbon and Albany Counties from 11 AM through 6 PM
today. Damaging downburst winds in excess of 60 mph and multiple
fire starts from the dry lightning are the primary hazards with
thee storms.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Local storm report, Jul 13, 4:30 PM MST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
530 PM MDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 1 S GERING 41.81N 103.66W
07/13/2021 M0.25 INCH SCOTTS BLUFF NE PUBLIC
&&Special weather statement, Jul 13, 5:42 PM MST, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
642 PM MDT Tue Jul 13 2021
WYZ101-103-140115-
Converse County Lower Elevations WY-North Laramie Range WY-
642 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CONVERSE COUNTY
UNTIL 715 PM MDT...
At 642 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Boxelder, or 18 miles southeast of Casper, moving
southeast at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Boxelder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Wyoming.
LAT...LON 4272 10566 4249 10589 4262 10608 4275 10607
4275 10600
TIME...MOT...LOC 0042Z 299DEG 27KT 4266 10605
Kubelka/HammerSpecial weather statement, Jul 13, 6:13 PM MST, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
713 PM MDT Tue Jul 13 2021
WYZ103-140145-
North Laramie Range WY-
713 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE COUNTY
UNTIL 745 PM MDT...
At 713 PM MDT, Doppler radar was tracking a strong thunderstorm over
Boxelder, or 23 miles west of Douglas, moving east at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Laprele Reservoir and Boxelder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Wyoming.
LAT...LON 4258 10594 4271 10584 4271 10556 4247 10571
TIME...MOT...LOC 0113Z 280DEG 20KT 4263 10582
Kubelka/Hammer
Special weather statement, Jul 13, 9:30 PM MST, 1 hour before
Special Weather Statement
National Weather Service Cheyenne WY
1030 PM MDT Tue Jul 13 2021
NEZ003-019>021-095-096-WYZ108-140515-
Scotts Bluff NE-Box Butte NE-North Sioux NE-Morrill NE-
South Sioux NE-Banner NE-Goshen County WY-
1030 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOX BUTTE...SCOTTS
BLUFF...NORTHWESTERN MORRILL...NORTHEASTERN BANNER...SOUTHEASTERN
SIOUX AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 1115 PM MDT...
At 1029 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lake Alice, or near Scottsbluff, moving southeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Minatare, Lyman,
Wildcat Hills State Recreation Area, Lake Minatare Campground,
Stegall, Wildcat Hills Campground, Scotts Bluff National Monument,
Kilpatrick Lake, Hubbard Hill, Berea, Flahertys Corner, Moomaws
Corner, Scottsbluff Airport, Lake Minatare and Lake Alice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska...and southeastern Wyoming.
LAT...LON 4196 10409 4244 10357 4218 10284 4151 10363
TIME...MOT...LOC 0429Z 306DEG 21KT 4194 10358
Kubelka/Cox
Special weather statement, Jul 13, 10:08 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1108 PM MDT Tue Jul 13 2021
NEZ019>021-140545-
Scotts Bluff NE-Morrill NE-Banner NE-
1108 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF...
SOUTHWESTERN MORRILL AND NORTHEASTERN BANNER COUNTIES UNTIL 1145 PM
MDT...
At 1107 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wildcat Hills Campground, or 15 miles south of Scottsbluff, moving
east at 30 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm. Torrential rainfall is also expected with this storm.
Locations impacted include...
Bayard, Wildcat Hills State Recreation Area, Chimney Rock State Park,
Harrisburg, Wildcat Hills Campground, Redington, South Bayard
Junction and McGrew.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.
LAT...LON 4156 10382 4178 10379 4174 10314 4147 10317
TIME...MOT...LOC 0507Z 275DEG 26KT 4165 10372
Cox